Tennessee, 2007

Damaging Wind in Tennessee, June 18, 2007

June 18, 2007 · NWS OHX · 1 event in 1 county or zone

A cluster of thunderstorms blew down trees in Rutherford County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A cluster of thunderstorms blew down trees in Rutherford County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 18, 8:38 AM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 18, 8:38 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
938 AM CDT MON JUN 18 2007

.UPDATE...
INITIAL WAVE OF PCPN NEARLY NORTH OF KY STATE LINE. MORE CLOUDS
THAN SUN REST OF THE DAY WITH ADDITIONAL PCPN DEVELOPMENT
EXPECTED TO REMAIN SCATTERED THIS AFTERNOON.

MORE ORGANIZED PCPN TUES WITH UPR LOW AND SFC FRONT HEADING IN.
LIKELY POPS TUES ARE ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT MON JUN 18 2007/

DISCUSSION...
LATEST ANALYSIS SHOWING VERY WEAK SFC BOUNDARY OF SORTS ACROSS
THE EXTREME SOUTHERN COUNTIES...WITH A DRIER TONGUE ACROSS THE
CWA RESULTING IN A 5-10 DEGREE DEWPT GRADIENT FROM LOCATIONS JUST
TO THE SOUTH AND IN THE SOUTHERN OH VALLEY. UPPER RIDGES MOVING
EAST AS PLAINS TROUGH AXIS SLIDES IN BEHIND. WEAKENING RIDGE ALLOWING
DEEPER MOISTURE TO CREEP BACK INTO THE VICINITY AND A FEW VERY WEAK
SHOWERS ALREADY SHOWING UP NEAR TN/AL BORDER NEAR WEAK BOUNDARY.

CURRENT CHANGING PATTERN EXPECTED TO CONTINUE TODAY THROUGH TUESDAY
AS MEAN RH FURTHER DEEPENS AND UPPER TROUGHS APPROACH AND WORK
ACROSS AND EAST OF THE CWA BY TUESDAY EVENING. SHORTWAVE LATER
TODAY WILL STEEPEN LAPSE RATE...AS WELL AS PEAK HEATING...BUT
LIFTING CONTRIBUTION MAINLY ISENTROPIC WITH ABSENCE OF ANY GOOD
LL FEATURES. THUS EXPECTED ISOLATED TO SCATTERED CONVECTION TO BREAK
OUT...ESPECIALLY THIS AFTERNOON.

SCATTERED CONVECTION EXPECTED TO CONTINUE LATE TONIGHT AS THINGS GET
A LITTLE MORE ORGANIZED BUT TUESDAY LOOKS TO BE THE FOCUS OF MORE
WIDESPREAD ACTIVITY AS UPPER TROUGHS SWING BY AND SFC/LL BOUNDARY
GETS INTO THE PICTURE. AIRMASS SHOULD BE FAIRLY UNSTABLE AND MOISTURE
DEEP THUS WILL GO WITH LIKELY POPS AREA-WIDE.

THINGS DRY OUT RAPIDLY TUESDAY NIGHT...ALTHOUGH A FEW SHWRS/TSTMS
MAY HANG AROUND WELL INTO THE EVENING..ESPECIALLY EAST...AS
MOISTURE/UPPER TROUGH VACATES.

THE DROUGHT WILL BE BACK IN OPERATION WEDNESDAY INTO EARLY NEXT
WEEK AS VERY LITTLE IF ANY PCPN IS EXPECTED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jun 18, 4:30 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUN 18 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Jun 18, 1:28 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT MON JUN 18 2007

TNZ062-182000-
RUTHERFORD-
228 PM CDT MON JUN 18 2007

...STRONG THUNDERSTORMS AFFECT RUTHERFORD COUNTY...

AN AREA OF THUNDERSTORMS...SOME STRONG...WILL AFFECT PARTS OF
RUTHERFORD COUNTY UNTIL AT LEAST 3 PM.  THE STORMS WILL MOVE
NORTHEAST AT 30 MPH AND CAUSE BRIEF VERY HEAVY RAIN... GUSTY WINDS
AND POSSIBLY SOME HAIL.  OTHER SHOWERS AND STORMS ARE POSSIBLE LATER
THIS AFTERNOON.

LV

The radar

The Nashville radar (KOHX), 56 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rutherford

When
June 18, 1:30 PM CST
Where
Rutherford County, 7.7 mi SSW of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Newspaper
Coordinates
35.747, -86.472

A cluster of thunderstorms intensified and entered southern Rutherford County. The thunderstorms blew down tress on Midland Rd. A tree fell on Mimi's Silks, Gifts and Flowers, and knocked the top off a chimney. Mimi's Silks, Gifts and Flowers is located on 4346 Midland Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36362.